Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 64, NWS Des Moines, IA

May 3, 2008Humboldt County, Kossuth County, Iowa

NWS Des Moines, IA issued this river flood warning at May 3, 2008, 10:14 AM CDT for Humboldt County, Kossuth County, Iowa. It took effect at May 3, 2008, 10:00 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
May 3, 2008, 10:14 AM CDT (15:14 UTC)
In effect from
May 3, 2008, 10:00 PM CDT
Expired
May 7, 2008, 9:15 PM CDT
In force
4 days
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Humboldt County, IA, Kossuth County, IA

The radar

The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Des Moines River near Algona (AGNI4).

Action stage
13 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05478265, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 031514
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1014 AM CDT SAT MAY 03 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE EAST FORK DES MOINES 
RIVER...WEST FORK DES MOINES RIVER...

IAC091-109-041514-
/O.NEW.KDMX.FL.W.0064.080504T0300Z-080509T1200Z/
/AGNI4.1.ER.080504T0300Z.080505T1800Z.080508T1200Z.NO/
1014 AM CDT SAT MAY 03 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  9:00 AM SATURDAY THE STAGE WAS 13.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY
  NIGHT AND CONTINUE TO RISE TO NEAR 14.7 FEET BY MONDAY EARLY
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY
  MORNING.
* AT 14 FEET...LOWLAND AGRICULTURAL AREAS ALL ALONG THE RIVER BEGIN
  TO FLOOD.

$$

IAC063-041513-
/O.NEW.KDMX.FL.W.0065.080504T1500Z-080508T1800Z/
/ESVI4.1.ER.080504T1500Z.080505T0600Z.080507T1800Z.NO/
1014 AM CDT SAT MAY 03 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  9:00 AM SATURDAY THE STAGE WAS 6.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 
  SUNDAY MORNING AND WILL CONTINUE TO RISE TO NEAR 7.4 FEET BY
  EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  WEDNESDAY EARLY AFTERNOON.
* ABOVE 7 FEET...EVACUATIONS FROM OVERNIGHT CAMPING AREA IS NEEDED.

$$
14 follow-up statements
000 
WGUS83 KDMX 032120
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
420 PM CDT SAT MAY 03 2008

...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER...
WEST FORK DES MOINES RIVER...

.INSERT BASIS SECTION HERE (OPTIONAL) 

IAC091-109-042120-
/O.CON.KDMX.FL.W.0064.080504T0300Z-080509T1200Z/
/AGNI4.1.ER.080504T0300Z.080505T1800Z.080508T1200Z.NO/
420 PM CDT SAT MAY 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 PM SATURDAY THE STAGE WAS 13.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT
  AND WILL CONTINUE TO RISE TO NEAR 14.7 FEET BY MONDAY EARLY AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* AT 14 FEET...LOWLAND AGRICULTURAL AREAS ALL ALONG THE RIVER BEGIN
  TO FLOOD. 

$$

IAC063-042120-
/O.EXT.KDMX.FL.W.0065.080504T0826Z-080508T1800Z/
/ESVI4.1.ER.080504T0826Z.080505T0600Z.080507T1800Z.NO/
420 PM CDT SAT MAY 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 PM SATURDAY THE STAGE WAS 6.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER IS EXPECTEDT TO RISE ABOVE FLOOD STAGE BY EARLY
  SUNDAY AND WILL CONTINUE TO RISE TO NEAR 7.4 FEET BY EARLY MONDAY MORNING.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON.
* ABOVE 7 FEET...EVACUATIONS FROM OVERNIGHT CAMPING AREA IS NEEDED. 

$$
000 
WGUS83 KDMX 032123 CCA
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
420 PM CDT SAT MAY 03 2008

...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER...
WEST FORK DES MOINES RIVER...

IAC091-109-042120-
/O.CON.KDMX.FL.W.0064.080504T0300Z-080509T1200Z/
/AGNI4.1.ER.080504T0300Z.080505T1800Z.080508T1200Z.NO/
420 PM CDT SAT MAY 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 PM SATURDAY THE STAGE WAS 13.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY       
  NIGHT AND WILL CONTINUE TO RISE TO NEAR 14.7 FEET BY MONDAY
  EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  THURSDAY MORNING.
* AT 14 FEET...LOWLAND AGRICULTURAL AREAS ALL ALONG THE RIVER        
  BEGIN TO FLOOD. 

$$

IAC063-042120-
/O.EXT.KDMX.FL.W.0065.080504T0826Z-080508T1800Z/
/ESVI4.1.ER.080504T0826Z.080505T0600Z.080507T1800Z.NO/
420 PM CDT SAT MAY 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 PM SATURDAY THE STAGE WAS 6.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER IS EXPECTEDT TO RISE ABOVE FLOOD STAGE BY 
EARLY   SUNDAY AND WILL CONTINUE TO RISE TO NEAR 7.4 FEET BY EARLY 
MONDAY MORNING.   THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY 
EARLY AFTERNOON. * ABOVE 7 FEET...EVACUATIONS FROM OVERNIGHT CAMPING 
AREA IS NEEDED. 

$$

ALBRECHT
000 
WGUS83 KDMX 041031
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
531 AM CDT SUN MAY 04 2008

...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER...
WEST FORK DES MOINES RIVER...

IAC091-109-051031-
/O.CON.KDMX.FL.W.0064.000000T0000Z-080509T1200Z/
/AGNI4.1.ER.080504T1028Z.080505T1800Z.080508T1200Z.NO/
531 AM CDT SUN MAY 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  5:00 AM SUNDAY THE STAGE WAS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 14.7 FEET BY EARLY MONDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.


$$

IAC063-051031-
/O.EXT.KDMX.FL.W.0065.000000T0000Z-080508T0759Z/
/ESVI4.1.ER.080504T2218Z.080505T0600Z.080507T0759Z.NO/
531 AM CDT SUN MAY 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  5:00 AM SUNDAY THE STAGE WAS 6.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SUNDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 7.2 FEET BY AFTER MIDNIGHT MONDAY. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.


$$
000 
WGUS83 KDMX 041510
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1010 AM CDT SUN MAY 04 2008

...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER...

IAC091-109-051510-
/O.CON.KDMX.FL.W.0064.000000T0000Z-080509T1200Z/
/AGNI4.1.ER.080504T1130Z.080505T1800Z.080508T1200Z.NO/
1010 AM CDT SUN MAY 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  9:00 AM SUNDAY THE STAGE WAS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.6 FEET BY 
  EARLY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY MORNING.


$$
000 
WGUS83 KDMX 050358
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1058 PM CDT SUN MAY 04 2008

...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER...

IAC091-109-060358-
/O.CON.KDMX.FL.W.0064.000000T0000Z-080509T1200Z/
/AGNI4.1.ER.080504T1130Z.080505T1800Z.080508T1200Z.NO/
1058 PM CDT SUN MAY 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10:00 PM SUNDAY THE STAGE WAS 14.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.6 FEET BY 
  MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY MORNING.

$$
000 
WGUS83 KDMX 050959
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
459 AM CDT MON MAY 05 2008

...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER...

IAC091-109-060959-
/O.CON.KDMX.FL.W.0064.000000T0000Z-080509T1200Z/
/AGNI4.1.ER.080504T1130Z.080506T0600Z.080508T1200Z.NO/
459 AM CDT MON MAY 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 14.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.6 FEET BY 
  MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY 
  MORNING.


$$
000 
WGUS83 KDMX 051433
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
933 AM CDT MON MAY 05 2008

...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER...

IAC091-109-061433-
/O.EXT.KDMX.FL.W.0064.000000T0000Z-080509T0524Z/
/AGNI4.1.ER.080504T1130Z.080505T1800Z.080508T0524Z.NO/
933 AM CDT MON MAY 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  9:00 AM MONDAY THE STAGE WAS 14.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.4 FEET BY 
  MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  THURSDAY MORNING. HOWEVER...ADDITIONAL RAINFALL IS FORECAST ACROSS
  NORTHERN IOWA DURING THE MIDDLE OF WEEK...WHICH MAY PROLONG THE
  RIVER TO REMAIN ABOVE FLOOD STAGE INTO THE WEEKEND. 

$$
000 
WGUS83 KDMX 060055
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT MON MAY 05 2008

...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER...

IAC091-109-070055-
/O.EXT.KDMX.FL.W.0064.000000T0000Z-080509T0600Z/
/AGNI4.1.ER.080504T1130Z.080505T1930Z.080508T0600Z.NO/
755 PM CDT MON MAY 05 2008

...FLOOD WARNING CONTINUES THROUGH LATE THURSDAY NIGHT FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 7:00 PM MONDAY THE STAGE WAS 14.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* THE RIVER HAS REACHED ITS CREST AND IS EXPECTED TO REMAIN ABOVE 
FLOOD STAGE OVER THE NEXT 48 HOURS BEFORE GRADUALLY FALLING.

$$
000 
WGUS83 KDMX 060854
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
354 AM CDT TUE MAY 06 2008

...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER...

IAC091-109-070854-
/O.CON.KDMX.FL.W.0064.000000T0000Z-080509T0600Z/
/AGNI4.1.ER.080504T1130Z.080505T1930Z.080508T0600Z.NO/
354 AM CDT TUE MAY 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM TUESDAY THE STAGE WAS 14.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* THE RIVER HAS REACHED ITS CREST AND IS EXPECTED TO REMAIN ABOVE 
  FLOOD STAGE OVER THE NEXT 36 HOURS BEFORE GRADUALLY FALLING.  
  HOWEVER...ADDITIONAL RAINFALL IS EXPECTED ACROSS NORTHERN IOWA TODAY 
  WHICH MAY HAVE AN IMPACT ON THE RIVER BY PROLONGING THE STAGE TO 
  REMAIN ABOVE FLOOD STAGE.  

$$
000 
WGUS83 KDMX 061432
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
932 AM CDT TUE MAY 06 2008

...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER...

IAC091-109-071432-
/O.EXT.KDMX.FL.W.0064.000000T0000Z-080509T0000Z/
/AGNI4.1.ER.080504T1130Z.080505T1930Z.080508T0000Z.NO/
932 AM CDT TUE MAY 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  9:00 AM TUESDAY THE STAGE WAS 14.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY WEDNESDAY
  EVENING. HOWEVER...ANY ADDITIONAL RAINFALL OVER THE NEXT 36 HOURS
  WITHIN THE RIVER BASIN MAY PROLONG THE RIVER ABOVE FLOOD STAGE
  TOWARDS THE END OF THE WEEK. 

$$
000 
WGUS83 KDMX 070140
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
840 PM CDT TUE MAY 06 2008

...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER...


IAC091-109-080140-
/O.CON.KDMX.FL.W.0064.000000T0000Z-080509T0000Z/
/AGNI4.1.ER.080504T1130Z.080505T1930Z.080508T0000Z.NO/
840 PM CDT TUE MAY 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM TUESDAY THE STAGE WAS 14.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY EVENING.


$$
000 
WGUS83 KDMX 070934
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
434 AM CDT WED MAY 07 2008

...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER...

IAC091-109-080934-
/O.CON.KDMX.FL.W.0064.000000T0000Z-080509T0000Z/
/AGNI4.1.ER.080504T1130Z.080505T1930Z.080508T0000Z.NO/
434 AM CDT WED MAY 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 4:00 AM WEDNESDAY THE STAGE WAS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY LATE
  WEDNESDAY AFTERNOON. HOWEVER...THE PREVIOUS RAINFALL WITHIN THE
  EAST FORK DES MOINES RIVER BASIN MAY PROLONG THE RIVER ABOVE
  FLOOD STAGE.

$$
000 
WGUS83 KDMX 071608
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1108 AM CDT WED MAY 07 2008

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES
MOINES RIVER...

IAC091-109-081500-
/O.EXT.KDMX.FL.W.0064.000000T0000Z-080508T1500Z/
/AGNI4.1.ER.080504T1130Z.080505T1930Z.080507T1500Z.NO/
1108 AM CDT WED MAY 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY WEDNESDAY AFTERNOON. HOWEVER...THE RECENT RAINFALL ACROSS
  NORTHERN IOWA MAY PROLONG THE RIVER TO REMAIN ABOVE FLOOD STAGE
  TOWARDS THE END OF THE WORK WEEK.


$$

IAC015-187-081607-
/O.EXT.KDMX.FL.W.0066.000000T0000Z-080511T1200Z/
/STRI4.1.ER.080507T1648Z.080508T1200Z.080510T1200Z.NO/
1108 AM CDT WED MAY 07 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 13.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 14.7 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.

$$
000 
WGUS83 KDMX 080215
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
915 PM CDT WED MAY 07 2008

...THE FLOOD WARNING FOR THE EAST FORK DES MOINES RIVER HAS BEEN 
CANCELLED...

IAC091-109-080245-
/O.CAN.KDMX.FL.W.0064.000000T0000Z-080508T1500Z/
/AGNI4.1.ER.080504T1130Z.080505T1930Z.080507T1500Z.NO/
915 PM CDT WED MAY 07 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR 
THE EAST FORK DES MOINES RIVER AT ALGONA.
* AT 8 PM WEDNESDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 10:30 AM CDT WEDNESDAY...AND 
  NO ADDITIONAL FLOODING IS FORECAST AT THIS TIME.
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 3, 6:50 AM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 3, 6:50 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 AM CDT SAT MAY 3 2008

.SHORT TERM...TODAY
SFC TROF MOVING THRU IA ATTM WITH DECENT ISALOBARIC COUPLET IN ITS
WAKE.  WNDS WILL PICK UP FOR SVRL HRS AS THE TROF MOVS THRU...BUT
EXPECT WINDS TO STAY BLO WIND ADVY CRITERIA.  INIT THIS MRNG STRONG
WINDS IN LOWEST SVRL GATES IN PROFILER NET WONT BE REALIZED AND BY
THE TIME DAYTIME INSOLATION TAKES OVR...THE BEST SUPPORT WILL BE TO
THE EAST.  ENDED PCPN FM NW TO SE BFR 18Z WITH MUCH OF IT OUT OF THE
CWA BFR 15Z.  CLRG SPRDG SEWD ACRS ALL OF THE CWA BY ERY AFTN.

.LONG TERM...TONIGHT THROUGH WED
WITH THE SURFACE TROUGH MOVING QUICKLY AWAY TODAY AND HIGH PRESSURE
BUILDING IN ITS WAKE ACROSS KANSAS AND INTO MISSOURI BY THIS
AFTERNOON...WINDS WILL DECREASE RAPIDLY AFTER ABOUT SUNSET. AFTER
TODAYS CAA THE LIGHTER WINDS AND LOW DEWPOINTS WILL RESULT IN
ANOTHER ROUND OF LOWS IN THE 30S TONIGHT. ZONAL FLOW AND DRY QUIET
WEATHER WILL BE THE RULE THROUGH AT LEAST SUNDAY EVENING.

SOME OF THE MODELS...NAMELY GFS AND TO A LESSER EXTENT SREF...ARE
STILL ATTEMPTING TO SQUEEZE OUT POPS MONDAY IN ASSOCIATION WITH A
850 MB TROUGH MOVING ACROSS THE UPPER MIDWEST. HOWEVER...NAM NOW
SHOWS ONLY A HINT OF THIS FEATURE AND ECMWF CARRIES THE 850 MB LOW
WELL TO OUR NORTH WITH NO TROF/PRECIP IN OUR AREA. GIVEN THE
DIVERGENCE OF MODEL GUIDANCE AND LIKELY LIGHT NATURE OF ANY PRECIP
THAT MIGHT OCCUR...HAVE ELECTED TO HEDGE BACK TO A VERY MINIMAL
SLIGHT CHANCE POP FOR MONDAY.

THINGS GET A BIT MORE INTERESTING TUESDAY AS THERE IS GOOD AGREEMENT
AMONG THE MODELS THAT A DISTINCT (IF NOT TERRIBLY DEEP) TROUGH WILL
PASS THROUGH OUR AREA. WHILE THERE IS LITTLE REFLECTION OF THIS AT
500 MB...AT 700 MB AND 850 MB THE TROUGH IS WELL-DEFINED AND THERE
IS GOOD CONSENSUS ON THE GENERAL SCENARIO. HOWEVER...RETURN FLOW
AHEAD OF THIS SYSTEM (BEHIND THE DEPARTING SURFACE HIGH TO THE
SOUTH) WILL BE MODEST PARTICULARLY WITH REGARDS TO MOISTURE...AND
SURFACE CONVERGENCE ASSOCIATED WITH THE TROUGH DOES NOT APPEAR
OVERLY IMPRESSIVE. HAVE THUS STUCK WITH A SOLID CHANCE POP TUESDAY
AND TUESDAY NIGHT...DROPPING EARLY WEDNESDAY AS THE SYSTEM MOVES
AWAY.

&&

.AVIATION...03/12Z
TROF OVR SERN IA WL EXIT THE STATE THIS MRNG WITH GUSTY NWLY FLOW
BHND IT FOR SVRL HRS.  AREA OF MVFR CONDS IN SC AND -RA WL PULL EAST
AND PASS THE KOTM AREA BY 18Z WITH VFR CONDS THIS AFTN.  WITH HI
PRES BLDG INTO THE AREA TNGT WNDS WL DMSH VERY QUICLY WITH SNST.
ACTUAL FLOW WILL SWING ARND TO SW BY MRNG...HWVR SPEEDS LKLY TO BE
IN THE 3 TO 5 KT RANGE AND DIDNT PUT IN AN EXTRA GRP FOR NON OPRNL
SIG WND CHNG.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

LONG TERM...LEE
SHORT TERM...MS MAY 08
AVIATION...MS MAY 08
Hazardous weather outlook, May 3, 4:21 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
421 AM CDT SAT MAY 3 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-041100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
421 AM CDT SAT MAY 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NORTHWESTERLY WINDS WILL REMAIN HIGH THIS MORNING...WITH
SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS TO 30 TO 35 MPH...BEFORE
DIMINISHING IN THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST TUESDAY
THROUGH FRIDAY. A FEW PERIODS OF SEVERE WEATHER ARE
POSSIBLE...ONE LATE TUESDAY IN PARTICULAR.

.SPOTTER INFORMATION STATEMENT...

A PERIOD OR TWO OF SPOTTER ACTIVATION MAY BE NEEDED DURING THE
MIDDLE TO LATTER PORTIONS OF NEXT WEEK.

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:14 AM CDTRiver Flood WarningDMXEmmet24 hr

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.